Pennsylvania, 2016Tornado and Flash Flooding in Pennsylvania, June 16 to 17, 2016
June 16 to 17, 2016 · NWS PBZ · 32 events in 10 counties and zones
Severe Thunderstorms developed as a cold front moved east under deepening low pressure moving into the Great Lakes the afternoon and evening of the 16th. Wind damage was reported over eastern Ohio, western Pennsylvania, and northern West Virginia, as well as an EF0 tornado in Fayette county, Pennsylvania, and another EF0 in Monongalia county, West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $600,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe Thunderstorms developed as a cold front moved east under deepening low pressure moving into the Great Lakes the afternoon and evening of the 16th. Wind damage was reported over eastern Ohio, western Pennsylvania, and northern West Virginia, as well as an EF0 tornado in Fayette county, Pennsylvania, and another EF0 in Monongalia county, West Virginia. As the cold front laid out across the region in the evening, training thunderstorms produced flash flooding and flooding in some areas, with Uniontown in Fayette county, Pennsylvania being hardest hit by Red Stone creek coming out of it's banks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 16, 8:11 AM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 16, 8:11 AM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
911 AM EDT THU JUN 16 2016
.SYNOPSIS...
Crossing low pressure will bring showers and thunderstorms to the
Upper Ohio Valley Region today.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
We have already issued a couple of severe warnings for the
activity moving across the northern portion of the CWA. Have
updated the grids for this early activity. This line will exit
the area by noon. There should be sufficient clearing behind the
line to allow instability to recover for more convection with the
main low this afternoon and evening. The full spectrum of severe
threats remains possible with this event. Even after the severe
threat wanes tonight, flash flooding may continue to be an issue
as efficient warm rain processes remain possible. Activity should
begin to die down towards sunrise.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
Building high pressure will improve conditions rapidly behind the
exiting low. Expect Friday and Saturday temperatures near the
average with more comfortable humidity levels as per lower dewpoints.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
That high is progged to maintain dry and seasonal weather into
early next week. Northeast flow in the boundary layer may
initially limit temperatures to near, or a few degrees above the
averages, but rising heights aloft are signaling a rapid
moderation with temperatures for the period expected about 5 to
10 degrees above the near 80 average.
As mid week approaches, the models indicate frontal encroachment,
with passage currently slated for Tuesday. Rain chances have been
increased, and the temperature prognosis eased for that
eventually.
&&
.AVIATION /13Z THURSDAY THROUGH MONDAY/...
Tricky forecast for the first 6 hours. First must deal with the
left over scattered thunderstorms which may bring early
restrictions to PIT, AGC, BVI and LBE. Once this activity exits,
the next problem will be lower vis with rapidly developing fog.
Still plenty of cirrus covering the region, and model data wants
to keep the cirrus overhead through the night. This will limit the
amount and density of fog, but with surface dewpoints so high,
fog is expected at each port. For now will go with general mvfr
restrictions. After any morning fog, will be a brief return to
vfr conditions, until restrictions are likely again in the
afternoon as showers and storms return to the area.
.OUTLOOK /TONIGHT THROUGH MONDAY/...
Periodic restrictions are likely tonight night with the exiting
low pressure. VFR conditions are expected through the weekend.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Hazardous weather outlook, Jun 16, 2:35 AM EST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
335 AM EDT THU JUN 16 2016
OHZ039>041-048-057-058-068-PAZ007>009-013>016-022-023-074-170745-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON-ARMSTRONG-
INDIANA-WESTMORELAND RIDGES-
335 AM EDT THU JUN 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND WESTERN PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY WITH DAMAGING
WIND GUSTS AS THE PRIMARY HAZARD. HEAVY RAINFALL MAY SPAWN
LOCALIZED FLOODING OF POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-OHZ049-050-059-069-PAZ020-021-029-031-073-075-076-WVZ001>004-
012-021-509>514-170745-
GARRETT-HARRISON-JEFFERSON-BELMONT-MONROE-BEAVER-ALLEGHENY-
WASHINGTON-GREENE-WESTMORELAND-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
335 AM EDT THU JUN 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WESTERN
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A ENHANCED RISK FOR SEVERE THUNDERSTORMS TODAY WITH DAMAGING
WIND GUSTS AS THE PRIMARY HAZARD. ISOLATED TORNADOES AND LARGE
HAIL ARE POSSIBLE...AND HEAVY RAINFALL MAY SPAWN LOCALIZED
FLOODING OF POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
15
In the hours before
Local storm report, Jun 16, 9:42 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1042 AM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 3 SSW MOUNT PLEASANT 40.13N 80.82W
06/16/2016 E1.00 INCH BELMONT OH EMERGENCY MNGR
QUARTER SIZE HAIL NEAR COLERAIN AND
JEFFERSON COUNTY LINE.
&&
TJWLocal storm report, Jun 16, 9:45 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1045 AM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL 3 S MOUNT PLEASANT 40.13N 80.81W
06/16/2016 E1.00 INCH BELMONT OH PUBLIC
QUARTER SIZE HAIL IN COLERAIN .
&&
TJWLocal storm report, Jun 16, 9:56 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1056 AM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND DMG 2 N FRANKLIN 41.42N 79.84W
06/16/2016 VENANGO PA EMERGENCY MNGR
OVER AN AREA SURROUNDING SUGAR CREEK,
FRANKLIN AND ROCKY GROVE... NUMEROUS TREES
AND POWER LINES HAVE BEEN DOWN. .
&&
JDSpecial weather statement, Jun 16, 9:56 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1056 AM EDT THU JUN 16 2016
PAZ029-031-075-161545-
WASHINGTON-GREENE-FAYETTE-
1056 AM EDT THU JUN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL FAYETTE...EASTERN
GREENE AND SOUTH CENTRAL WASHINGTON COUNTIES...
AT 1056 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAYNESBURG...
MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WAYNESBURG...MASONTOWN...FREDERICKTOWN-MILLSBORO...JEFFERSON BORO...
FAIRDALE...ISABELLA...DEEMSTON...NEMACOLIN...BOBTOWN...REPUBLIC...
MARIANNA...CARMICHAELS...RICES LANDING...NEW SALEM...GREENSBORO...
CLARKSVILLE...CENTERVILLE...AMITY AND MOUNT MORRIS.
THIS INCLUDES INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 0
AND 21...AND
BETWEEN MILE MARKERS 22 AND 29.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3998 8035 4011 8020 3993 7977 3972 7999
3972 8006
TIME...MOT...LOC 1456Z 307DEG 25KT 4000 8020
TAXSpecial weather statement, Jun 16, 10:04 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1104 AM EDT THU JUN 16 2016
PAZ073-074-161530-
WESTMORELAND RIDGES-WESTMORELAND-
1104 AM EDT THU JUN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WESTMORELAND
COUNTY...
AT 1104 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LATROBE...
MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LATROBE...MCCHESNEYTOWN-LOYALHANNA...DERRY...LAWSON HEIGHTS...
LIGONIER...NEW ALEXANDRIA...YOUNGSTOWN...LAUREL MOUNTAIN...
LAUREL MOUNTAIN STATE PARK AND LOYALHANNA GORGE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4028 7906 4027 7907 4025 7908 4024 7910
4021 7911 4020 7913 4018 7913 4018 7914
4016 7914 4016 7916 4013 7917 4028 7951
4044 7941 4033 7902
TIME...MOT...LOC 1504Z 294DEG 33KT 4033 7938
TAXSpecial weather statement, Jun 16, 10:12 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1112 AM EDT THU JUN 16 2016
PAZ031-WVZ004-012-021-509-161600-
GREENE-MARION-MARSHALL-WETZEL-MONONGALIA-
1112 AM EDT THU JUN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GREENE...
NORTHEASTERN WETZEL...SOUTHEASTERN MARSHALL...NORTHWESTERN MONONGALIA
AND WESTERN MARION COUNTIES...
AT 1111 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAMERON...OR
14 MILES SOUTHEAST OF MOUNDSVILLE...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MANNINGTON...CAMERON...GRANVILLE...HUNDRED...CASSVILLE...
ROGERSVILLE...GRANT TOWN...FARMINGTON...ALEPPO...BLACKSVILLE...
WORTHINGTON...NEW FREEPORT...SPRAGGS...MOUNT MORRIS...DAYBROOK...
PENTRESS...MCCURDYVILLE...BAXTER...CAROLINA AND WANA.
THIS INCLUDES INTERSTATE 79 IN WEST VIRGINIA BETWEEN MILE MARKERS
154 AND 158.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3982 8063 3994 8035 3965 7999 3944 8028
TIME...MOT...LOC 1511Z 317DEG 25KT 3983 8051
TAX
Event by event
15 flash flood, 9 thunderstorm wind, 7 flood, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Indiana
- When
- June 16, 10:15 AM EST
- Where
- Indiana County, 2 mi WSW of Glen Campbell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Post Office
- Coordinates
- 40.809, -78.865
Multiple trees and power lines were reported down southwest of Glen Campbell.
Thunderstorm Wind, Allegheny
- When
- June 16, 2:20 PM EST
- Where
- Allegheny County, 0.88 mi WNW of West Elizabeth
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 40.275, -79.945
Emergency management reported a tree down on a car with an injury.
Thunderstorm Wind, Allegheny
- When
- June 16, 2:59 PM EST
- Where
- Allegheny County, 1.32 mi WSW of Ingomar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 40.574, -80.094
Law enforcement reported trees and wires down.
Flash Flood, Allegheny
- When
- June 16, 3:15 PM EST to 6:15 PM EST
- Where
- Allegheny County, 1.76 mi ENE of Cliff Mine to 1.72 mi ENE of Cliff Mine
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 40.458, -80.168
The public reported roadway flooding into cars at Park Manor BLVD and Sutherland Dr.
Thunderstorm Wind, Allegheny
- When
- June 16, 3:17 PM EST
- Where
- Allegheny County, 1.41 mi SSW of Millvale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.461, -79.989
Law enforcement reported trees and wires down.
Flash Flood, Allegheny
- When
- June 16, 3:20 PM EST to 6:20 PM EST
- Where
- Allegheny County, 1.23 mi SW of Gayly
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.436, -80.144
Law enforcement reported flash flooding on McMichael Road at Campbells Run Road.
Flash Flood, Allegheny
- When
- June 16, 3:26 PM EST to 4:30 PM EST
- Where
- Allegheny County, 1.96 mi WSW of Elfinwild to 1.94 mi WSW of Elfinwild
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.543, -80.006
Law enforcement reported a hillside near Ross Park Mall washed into driveway.
Thunderstorm Wind, Washington
- When
- June 16, 3:28 PM EST
- Where
- Washington County, 0.89 mi SSE of Fredericktown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 39.988, -79.995
Law enforcement reported Trees and wires down on a train.
Flash Flood, Allegheny
- When
- June 16, 3:30 PM EST to 6:30 PM EST
- Where
- Allegheny County, 0.3 mi NNW of Elfinwild to 0.29 mi NNW of Elfinwild
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 40.554, -79.972
Law enforcement reported a bridge completely flooded on MT. Royal BLVD near Elfinwild Road.
Thunderstorm Wind, Greene
- When
- June 16, 3:33 PM EST
- Where
- Greene County, 2.34 mi SE of Crucible
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.925, -79.950
Law enforcement reported trees down on the road.
Flash Flood, Beaver
- When
- June 16, 3:35 PM EST to 6:30 PM EST
- Where
- Beaver County, 0.24 mi NNE of South Hgts to 0.16 mi NE of South Hgts
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.583, -80.228
Law enforcement reported State Route 65 closed at 4th Street due to flash flooding.
Thunderstorm Wind, Greene
- When
- June 16, 3:35 PM EST
- Where
- Greene County, 0.53 mi W of Morrisville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 39.900, -80.190
Emergency management reported a tin roof blown off a structure.
Thunderstorm Wind, Allegheny
- When
- June 16, 3:36 PM EST
- Where
- Allegheny County, 2.58 mi WNW of Edgewood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.439, -79.928
Law enforcement reported trees down.
Flash Flood, Beaver
- When
- June 16, 3:40 PM EST to 5:45 PM EST
- Where
- Beaver County, 0.3 mi N of Scottsville to 0.37 mi N of Scottsville
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.584, -80.269
A trained spotter reported Laird Road closed due to a creek flooding.
Tornado, Fayette
- When
- June 16, 3:42 PM EST to 3:43 PM EST
- Where
- Fayette County, 1.16 mi S of Graham Crossing to 1.42 mi WNW of Mt Braddock
- Rating
- EF0
- Path length
- 0.4 mi
- Path width
- 200 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.963, -79.679
A NWS storm survey found an EF0 tornado occurred on Airway Inn Road and parts of Ladys Lane Road. Maximum sustained winds were near 70 MPH with a maximum width of 200 yards. The tornado was on the ground for just under one half mile. Over 80 trees were downed or uprooted along the path, with 2 uptooted trees falling on a house on Ladys Lane.
Flash Flood, Allegheny
- When
- June 16, 3:46 PM EST to 5:45 PM EST
- Where
- Allegheny County, 1.37 mi SSW of Sharpsburg to 1.51 mi SSW of Sharpsburg
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 40.481, -79.907
Flash flooding on Washington BLVD before the Highland park Bridge. Barriers are down and road is closed.
Thunderstorm Wind, Fayette
- When
- June 16, 3:55 PM EST
- Where
- Fayette County, 0.34 mi SSE of Connellsville Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.966, -79.647
A trained spotter reported trees down on Route 119.
Flash Flood, Allegheny
- When
- June 16, 4:29 PM EST to 6:30 PM EST
- Where
- Allegheny County, 0.69 mi N of Willock to 0.53 mi N of Willock
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 40.360, -79.950
Flash flooding caused a mudslide onto Streets Run Road.
Flash Flood, Greene
- When
- June 16, 4:38 PM EST to 6:45 PM EST
- Where
- Greene County, 1.74 mi SE of Crucible to 1.87 mi SE of Crucible
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.930, -79.960
Law enforcement reported water cutting into and underneath Air Shaft Road.
Flood, Greene
- When
- June 16, 4:38 PM EST to 6:45 PM EST
- Where
- Greene County, 0.54 mi NE of Dry Tavern to 0.5 mi NE of Dry Tavern
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.935, -80.013
Law enforcement reported flooding on Price Street.
Flash Flood, Greene
- When
- June 16, 4:55 PM EST to 6:00 PM EST
- Where
- Greene County, 1.73 mi ESE of Crucible to 1.94 mi ESE of Crucible
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.940, -79.950
Law enforcement reported a large hole opened in Tin Can Hollow Road due to flash flooding.
Flash Flood, Westmoreland
- When
- June 16, 6:00 PM EST to 8:00 PM EST
- Where
- Westmoreland County, 0.53 mi E of Monessen Station to 0.5 mi E of Monessen Station
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 40.150, -79.860
A trained spotter reported flash flooding on Tyrol BLVD.
Flash Flood, Venango
- When
- June 16, 6:45 PM EST to 9:00 PM EST
- Where
- Venango County, 0.52 mi W of Grandview to 0.43 mi WSW of Walnut Bend
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.470, -79.690
Law enforcement reported flash flooding along State Route 8.
Flash Flood, Venango
- When
- June 16, 6:45 PM EST to 9:00 PM EST
- Where
- Venango County, 0.8 mi NW of Reno to 1.18 mi NW of Oil City
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.430, -79.739
Law enforcement reported flash flooding along Shaffer Run Road.
Flash Flood, Fayette
- When
- June 16, 7:00 PM EST to 10:00 PM EST
- Where
- Fayette County, 1.14 mi SSE of Leith to 1.17 mi ENE of Hopwood
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 39.886, -79.709
A trained spotter reported State Route 40 washed out near Atlas Crossing Road, and a miniature golf course flooded off Nell Road.
Flash Flood, Clarion
- When
- June 16, 7:38 PM EST to 9:45 PM EST
- Where
- Clarion County, 0.86 mi NE of Leeper to 0.35 mi ENE of Leeper
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.380, -79.310
State Route 36 was reported washed out north of Leeper.
Flood, Mercer
- When
- June 16, 9:03 PM EST to June 17, 1:30 AM EST
- Where
- Mercer County, 0.49 mi WSW of Clark to 0.19 mi WSW of Clark
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.278, -80.439
Law enforcement reported high water closing Route 18 and Thomason Road.
Flood, Allegheny
- When
- June 16, 9:47 PM EST to 11:45 PM EST
- Where
- Allegheny County, 1.41 mi E of Etna to 1.22 mi ESE of Etna
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 40.496, -79.944
State Route 28 was closed due to flooding between State Route 8 and Fox Chapel.
Flood, Allegheny
- When
- June 16, 10:42 PM EST to 11:45 PM EST
- Where
- Allegheny County, 0.36 mi N of Etna to 0.33 mi N of Etna
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.505, -79.970
Emergency management reported flooding at Wible and Soose Roads.
Flood, Westmoreland
- When
- June 16, 11:25 PM EST to June 17, 1:30 AM EST
- Where
- Westmoreland County, 0.47 mi S of Monessen Station to 0.51 mi S of Monessen Station
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.143, -79.871
The 911 Call Center reported flooding along Grand BLVD.
Flood, Allegheny
- When
- June 16, 11:40 PM EST to June 17, 2:00 AM EST
- Where
- Allegheny County, 0.45 mi WSW of Bauerstown to 0.4 mi WSW of Bauerstown
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.498, -80.008
Law enforcement reported Evergreen Road closed due to flooding.
Flood, Fayette
- When
- June 17, 12:50 AM EST to 9:00 AM EST
- Where
- Fayette County, 0.09 mi NE of Leith to 0.12 mi ENE of South Uniontown
- Cause
- Heavy Rain
- Property damage
- $350,000
- Reported by
- Law Enforcement
- Coordinates
- 39.901, -79.719
Law enforcement reported flooding from Red Stone Creek, with water rising into buildings and flooding parked vehicles. Water was also in the Post Office and the Library.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, June 16 to 17, 2016$52 million · 3.25 in hail · 27 events
- Hail and Damaging Winds in Virginia, June 16, 20163 in hail · 116 events
- Hail and Damaging Winds in Virginia, June 16, 2016$135,000 · 2 in hail · 50 events
- Hail and Damaging Winds in Virginia, June 16, 2016$181,000 · 1 in hail · 31 events
- Hail and Damaging Winds in Georgia, June 16 to 17, 2016$147,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Ohio, June 16, 2016$156,000 · 1 in hail · 12 events
- Damaging Winds in Pennsylvania, June 16, 2016$140,000 · 50 kt wind · 7 events
- Damaging Winds in Alabama, June 16 to 17, 2016$58,000 · 65 kt wind · 21 events
- Hail and Damaging Winds in Florida, June 16 to 17, 2016$32,000 · 1.25 in hail · 33 events
- Tornado and Damaging Winds in West Virginia, June 16, 2016$68,000 · EF0 · 9 events
- Hail and Damaging Winds in West Virginia, June 16, 2016$15,000 · 2.1 in hail · 30 events
- Hail and Damaging Winds in Pennsylvania, June 16, 2016$41,000 · 2.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641082, 641054, 641060, 641009, 641061, 641015, 641016, 641064, 641030, 641062, 641032, 641063, 641066, 641033, 641053, 641034, 641059, 641035, 641037, 641044, 641038, 641040, 641041, 641043, 641051, 641045, 641046, 641047, 641048, 641049, 641050, 641052.